Doctors Lounge - Fertility Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Fertility Answers List

Forum Name: Female Sexual Disorders

Question: Tri-Cyclen & Sex Life


 MaggieM - Sun Jan 14, 2007 12:50 pm

23 y/o female currently taking Tri-Cyclen 21. I have been on these pills since I was 18 years old. I never thought too much about it until now, but I have realized that ever since taking them I have lost desire to have sex and also I feel terrible about the way I look even though my boyfriend thinks I'm crazy. I still do fantasize and have sex with my boyfriend but it's only about once a month on average, and we've been together for a year. This happened with my last boyfriend as well of 1year and a half. I feel terrible about it for his sake. Also since I've been taking them I gained roughly 10 pounds. I think thats a normal side-effect of the pill. Is there a different brand I could try that won't jeopardize my sex-life? I havent asked my doctor about this problem yet.
 Dr. Chan Lowe - Sun Feb 11, 2007 7:00 pm

User avatar There are many different brands of oral contraceptives (OCP's). While they all carry some side effects that are similar by virtue of the hormones they contain, they also have different individual side effects.

It is possible that you may have less side effects with a different brand. I would suggest talking with your doctor about which one to choose.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us